Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 3, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Feb 1, 2008, 7:55 AM EST for Bulloch County, Effingham County, Screven County, Georgia; Hampton County, Jasper County, South Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2008, 7:55 AM EST (12:55 UTC)
- Expired
- Feb 1, 2008, 8:30 AM EST
- In force
- 35 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Effingham County, GA, Screven County, GA, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 42 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 0.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 011254
SVRCHS
GAC031-103-251-SCC049-053-011330-
/O.NEW.KCHS.SV.W.0003.080201T1255Z-080201T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
755 AM EST FRI FEB 1 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BULLOCH COUNTY IN SOUTHEAST GEORGIA...
NORTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
SOUTHWESTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
WEST CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 830 AM EST
* AT 749 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GEORGIA SOUTHERN...OR ABOUT
OVER STATESBORO...MOVING NORTHEAST AT 65 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
LEEFIELD...BROOKLET...
DOVER...
OLIVER...CAPTOLO...
NEWINGTON...KILDARE...
CLYO...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3285 8150 3279 8143 3274 8142 3275 8137
3255 8108 3229 8174 3242 8188
TIME...MOT...LOC 1255Z 230DEG 60KT 3244 8169
$$3 follow-up statements
000
WWUS52 KCHS 011306
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
806 AM EST FRI FEB 1 2008
GAC031-103-251-SCC049-053-011330-
/O.CON.KCHS.SV.W.0003.000000T0000Z-080201T1330Z/
EFFINGHAM GA-BULLOCH GA-SCREVEN GA-HAMPTON SC-JASPER SC-
806 AM EST FRI FEB 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EST
FOR WEST CENTRAL JASPER...SOUTHWESTERN HAMPTON...SOUTHEASTERN
SCREVEN...EASTERN BULLOCH AND NORTHWESTERN EFFINGHAM COUNTIES...
AT 805 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OLIVER...OR ABOUT 15
MILES NORTHWEST OF SPRINGFIELD...MOVING NORTHEAST AT 65 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GARNETT...
PINELAND...ROBERTVILLE...SHIRLEY...TARBORO...BROOKLET...CAPTOLO...
CLYO...EGYPT...HUNTERS...KILDARE...LEEFIELD...NEWINGTON...OLIVER AND
SHAWNEE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3255 8171 3285 8150 3279 8143 3274 8142
3275 8137 3255 8108 3229 8174
TIME...MOT...LOC 1306Z 230DEG 60KT 3255 8152
$$000
WWUS52 KCHS 011316
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
817 AM EST FRI FEB 1 2008
GAC031-011327-
/O.CAN.KCHS.SV.W.0003.000000T0000Z-080201T1330Z/
BULLOCH GA-
817 AM EST FRI FEB 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BULLOCH COUNTY HAS
BEEN CANCELLED...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3274 8149 3279 8143 3274 8142 3275 8137
3257 8113 3241 8147 3248 8154 3257 8165
TIME...MOT...LOC 1317Z 230DEG 60KT 3266 8134
$$
GAC103-251-SCC049-053-011330-
/O.CON.KCHS.SV.W.0003.000000T0000Z-080201T1330Z/
EFFINGHAM GA-SCREVEN GA-HAMPTON SC-JASPER SC-
817 AM EST FRI FEB 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EST
FOR NORTHWESTERN JASPER...SOUTHWESTERN HAMPTON...SOUTHEASTERN SCREVEN
AND NORTHWESTERN EFFINGHAM COUNTIES...
AT 811 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST EAST OF NEWINGTON...
OR ABOUT 16 MILES NORTH OF SPRINGFIELD...MOVING NORTHEAST AT 65 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GARNETT...
ROBERTVILLE...SHIRLEY...EGYPT...HUNTERS...KILDARE...NEWINGTON...
OLIVER AND SHAWNEE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3274 8149 3279 8143 3274 8142 3275 8137
3257 8113 3241 8147 3248 8154 3257 8165
TIME...MOT...LOC 1317Z 230DEG 60KT 3266 8134
$$000
WWUS52 KCHS 011326
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
826 AM EST FRI FEB 1 2008
GAC103-251-SCC049-053-011336-
/O.EXP.KCHS.SV.W.0003.000000T0000Z-080201T1330Z/
EFFINGHAM GA-SCREVEN GA-HAMPTON SC-JASPER SC-
826 AM EST FRI FEB 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JASPER...
SOUTHWESTERN HAMPTON...SOUTHEASTERN SCREVEN AND NORTHWESTERN
EFFINGHAM COUNTIES WILL EXPIRE AT 830 AM EST...
AT 826 AM EST...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3274 8149 3279 8143 3274 8142 3275 8137
3257 8113 3241 8147 3248 8154 3257 8165
TIME...MOT...LOC 1326Z 230DEG 60KT 3276 8120
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 7:44 AM EST, 11 minutes earlier.
Area forecast discussion, Feb 1, 7:44 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
744 AM EST FRI FEB 1 2008
.SYNOPSIS...
A COLD FRONT WILL PUSH OFFSHORE THIS AFTERNOON AND STALL
WELL SOUTH OF THE AREA THROUGH THE WEEKEND. HIGH PRESSURE WILL
SETTLE OVER THE AREA THIS EVENING THROUGH MONDAY MORNING...THEN MOVE
AWAY TO THE NORTH. THE STALLED FRONT WILL LIFT NORTH ACROSS THE AREA
MONDAY...ALLOWING FOR WARMER TEMPERATURES. ANOTHER COLD FRONT WILL
MOVE THROUGH THE AREA WEDNESDAY FOLLOWED BY COLDER HIGH PRESSURE
THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A QUICK UPDATE WAS JUST ISSUED TO MOVE THE START TIME OF THE WIND
ADVISORY TO THE CURRENT TIME. OBSERVATIONS ALONG THE LWR SC COAST
INDICATE WINDS ARE ALREADY GUSTING IN EXCESS OF 30 MPH. 1000 FT
WINDS OFF THE CHS SOUNDING WERE 42 KNOTS...WHICH IS A BIT STRONGER
THAN WHAT THE 06Z MODELS WERE INDICATING . WITH SOME SUN EXPECTED
TO FILTER THROUGH THE CLOUDS OVER THE NEXT FEW HRS...WE WILL NEED
TO CAREFULLY MONITOR OBSERVATIONS IN CASE WINDS DECIDE TO SURGE
HIGHER THAN WHAT WE ARE CURRENTLY FCSTG. IF THIS OCCURS...THEN A
HIGH WIND WARNING MAY BE CONSIDERED.
LINES OF SHOWERS WITH A FEW TSTMS CONTINUE TO MARCH TOWARDS THE
COAST. LOOKS LIKE MANY AREAS WILL SEE SOME RNFL THIS MRNG. HAVE
ALREADY SEEN RAIN AMOUNTS OVER 0.25 INCHES ACROSS THE FAR INLAND
ZONES. NO CHANGES ARE NEEDED TO THE POP FCST ATTM. THE RISK FOR
ISOLD SVR TSTMS CONTINUES.
RAPID CLEARING WILL OCCUR THIS AFTN AS THE COLD FRONT SHIFTS
OFFSHORE AND MUCH DRIER AIR BEGINS TO ADVECT INTO THE REGION.
HIGHS WILL RANGE FROM THE MID 60S WELL INLAND TO THE UPR 60S JUST
INLAND FROM THE COAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
HIGH PRESSURE WILL BUILD INTO THE SE STATES TONIGHT. CLEAR SKIES
AND DIMINISHING WINDS WILL ALLOW TEMPS TO DROP INTO THE LWR 30S
INLAND WITH UPR 30S NEAR THE IMMEDIATE COAST.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
DRY HIGH PRES WILL SETTLE OVER THE AREA BY SAT MRNG AND REMAIN IN
PLACE THROUGH THE WEEKEND. WITH THE ORIGIN OF THE HIGH PRES
AIRMASS FROM THE SW...NOT MUCH CAA WILL OCCUR WITH IT SO TEMPS
WILL REMAIN NEAR NORMAL THROUGH THE WEEKEND. IT/S TRACK TWD THE NE
IS ALIGNED WITH THE ORIENTATION OF A STALLED SFC FNTL BNDRY OVER
THE FL PENINSULA INTO THE GOMEX...AND THIS BNDRY WILL LIFT N ACRS
THE AREA AS A WMFNT MON. THIS WILL ALLOW FOR A MORE DEFINITIVE
S-SW FLOW AT THE SFC TO MATCH THAT OF THE UPR LVL FLOW AND ALLOW
FOR MUCH WARMER TEMPS TO MOVE INTO THE AREA FOR MON-TUE. MAX TEMPS
IN THE MID 60S TO ARND 70 SAT-SUN WILL RISE TO THE LOW-MID 70S
MON-TUE. ALONG WITH THE RISE IN TEMPS WILL BE A COINCIDING RISE IN
DEWPOINTS...MAKING FOR A TOUCH OF A HUMID AIRMASS MOVING IN. MINOR
SHORTWAVES IN THE UPR FLOW MOVG THROUGH THE AREA MON THROUGH TUE
MAY BE ENOUGH TO CREATE POCKETS OF LIFT TO UTILIZE THE DEEPER
MOISTURE TO CREATE ISOLD SHWRS SO HAVE ADDED IN SLGT CHC POPS FOR
THE START OF THE WORKWEEK. BY TUE NIGHT...A CDFNT WILL PUSH INTO
THE SE STATES AND THIS FRONT LOOKS TO MOVE THROUGH THE AREA BY
MIDDAY WED ACCORDING TO HPC TIMING. THUS...HAVE MAINTAINED CHC
POPS AHEAD OF THE FNT BUT AM OPTING AGAINST ADDING IN THUNDER
MENTION AS THE FRONTAL PROGRESSION THROUGH THE AREA WILL BE DURING
THE OVERNIGHT HOURS TUE INTO WED THUS LIMITING INSTABILITY. THE
FRONT WILL PUSH OFFSHORE BY LATE DAY WED... ALLOWING FOR ANOTHER
PUSH OF DRY HIGH PRES INTO THE AREA. MODEST CAA ASSOCIATED WITH
THIS FRONT WILL PUSH TEMPS BACK DOWN TO NEAR NORMAL LEVELS.
&&
.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
THE WARM FRONT MOVED THROUGH CHS AROUND 1030Z. CIGS HAVE RISEN
INTO VFR TERRITORY AND VSBYS ARE IMPROVING. SIMILAR CONDITIONS ARE
ONGOING AT SAV. VSBYS AND CIGS WILL REMAIN VFR FOR THE NEXT FEW
HRS BEFORE THEY BEGIN TO CRASH AGAIN AS A BAND OF SHOWERS AND TSTMS
APRCHS FROM THE W. TSTM ACTIVITY HAS BEEN ON THE DECLINE SO TSTMS
WILL REMAIN OUT OF THIS TAF CYCLE BUT THIS WILL BE MONITORED.
EXPECT PCPN TO REACH SAV SHORTLY AFTER 14Z AND CHS AFT 16Z. WINDS
WILL BECOME RATHER GUSTY AFTER SUNRISE WITH 15000-2000 FT WINDS
HOLDING AROUND 50 KT. WINDS COULD EASILY GUST AS HIGH AS 30 KT
FROM MID-MRNG UNTIL ERLY AFTN...AFTER WHICH CONDITIONS WILL BEGIN
TO RAPIDLY IMPROVING INT THE WAKE OF A COLD FRONT. FROPA IS FCST
TO OCCUR AT SAV AROUND 17Z AND AROUND 19Z FOR CHS. A HIGH RISK FOR
LLWS WILL PERSIST INTO THE ERLY AFTN. MODELS INDICATE WINDS AT
1500-2000 FT WILL INCR NEAR 50 KT OVER THE NXT FEW HRS AND ALTHOUGH
WINDS WILL BECOME GUSTY...THE LLJ WILL BE STRONG ENOUGH TO MEET
LLWS CRITERIA.
EXTENDED AVIATION OUTLOOK...PRIMARILY VFR CONDS AT BOTH TERMINALS
THROUGH EARLY TUE...OUTSIDE OF POSSIBLE MVFR/IFR GROUND FOG SUN
THROUGH TUE MORNINGS.
&&
.MARINE...
WINDS ARE STEADILY VEERING TO THE S ACROSS THE MARINE AREA AS THE
WARM FRONT LIFTS FARTHER INLAND. WINDS ARE BECOME VERY GUSTY AT
41004 AND SPAG1 AND EXPECT STEADILY DETERIORATING CONDITIONS TO
OCCUR ACROSS THE ENTIRE MARINE AREA THIS MRNG AS AN IMPRESSIVE
LOW-LVL JET STRENGTHENS AHEAD OF THE COLD FRONT. FREQUENT GUSTS TO
40 KT GALES APPEAR ARE LIKELY ACROSS THE GA OFFSHORE WTRS AND THE
WTRS OFF CHARLESTON COUNTY WHERE WATER TEMPS ARE THE WARMEST SO A
GALE WRNG WILL CONTINUE FOR THESE AREAS. WILL ALSO UPGRADE
CHARLESTON HARBOR AND THE WTRS FROM EDISTO THE SAVANNAH RIVER
ENTRANCE TO A MARGINAL GALE WRNG SINCE STRONG MIXING NEAR THE
BEACHES AND THE EDGES OF THE HARBOR MAY RESULT IN WINDS GUSTING
OVER 35 KT AT TIMES. THE SMALL CRAFT ADVISORY LOOKS ON TRACK FOR
THE GA NEAR SHORE WATERS WHERE WIND FIELDS WILL NOT BE QUITE AS
STRONG. SEAS WILL PEAK 6-9 FT EXCEPT 7-10 FT BEYOND 20 NM.
CONDITIONS WILL RAPIDLY IMPROVE THIS AFTN AS A COLD FRONT PUSHES
OFFSHORE AND THE ASSOC LLJ SHITS WELL E OF THE AREA.
FRIDAY THROUGH TUESDAY...WITH HIGH PRES SETTLING OVER THE WATERS SAT
THROUGH SUN...TRANQUIL CONDS ARE EXPECTED. AS A STALLED FRONT OVER
THE FL PENINSULA LIFTS N THROUGH THE WATERS MON...WINDS WILL SHIFT
AROUND TO SE-S MON NIGHT THEN TO SW TUE AND GRADUALLY INCRS IN SPEED
AS THE PRES GRAD TIGHTENS. SPEEDS WILL CONTINUE TO RISE THROUGH WED
AHEAD OF A CDFNT PROGGED TO PUSH THROUGH THE WATERS BY LATE DAY WED.
ENOUGH OF A PINCHED GRADIENT LOOKS TO PUSH SPEEDS TO NEAR SCA LEVELS
FOR MOST MARINE ZONES BY DAYBREAK WED AND WAVE HEIGHTS WILL RISE
ACCORDINGLY. HAVE STAYED NEAR WW3 GUIDANCE WHICH LOOKS REASONABLE
ATTM. CONDITIONS GRADUALLY SETTLE BACK DOWN WED NIGHT INTO THU AS
ANOTHER HIGH PRESSURE AIRMASS ENTERS THE REGION.
&&
.FIRE WEATHER...
DRY HIGH PRESSURE WILL SETTLE OVER THE AREA SATURDAY AND SUNDAY
BEFORE EXITING MONDAY. THE DRIEST DAY DURING THIS PERIOD WILL BE
SATURDAY...DURING WHICH RH VALUES WILL DROP TO NEAR CRITICAL
LEVELS WELL AWAY FROM THE COAST. WINDS WILL DROP DOWN TO LESS THAN
10 MPH...SO NO RED FLAG CONDITIONS ARE WARRANTED BUT WILL ADD THE
APPROPRIATE HEADLINE TO THE FIRE WX FCST.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR SCZ043>045-
048>050.
MARINE...GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR AMZ330-350-352-
374.
SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR AMZ354.
&&Hazardous weather outlook, Feb 1, 4:19 AM EST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 419 AM EST FRI FEB 1 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-051-021000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND JASPER-COASTAL JASPER- 419 AM EST FRI FEB 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL PUSH THROUGH THE AREA BY EARLY AFTERNOON. AHEAD OF THE FRONT...LINES OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA. SOME OF THESE THUNDERSTORMS MAY BE STRONG TO SEVERE...POSSIBLY PRODUCING LOCALIZED DAMAGING WINDS AND ISOLATED TORNADOES. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS MORNING. SCZ043>045-048>050-021000- INLAND COLLETON-DORCHESTER-BERKELEY-BEAUFORT-COASTAL COLLETON- CHARLESTON- 419 AM EST FRI FEB 1 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL PUSH THROUGH THE AREA BY EARLY AFTERNOON. AHEAD OF THE FRONT...LINES OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA. SOME OF THESE THUNDERSTORMS MAY BE STRONG TO SEVERE...POSSIBLY PRODUCING LOCALIZED DAMAGING WINDS AND ISOLATED TORNADOES. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS MORNING. AMZ330-350-352-374-021000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 419 AM EST FRI FEB 1 2008 ...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ354-021000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 419 AM EST FRI FEB 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 1, 7:32 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 732 AM EST FRI FEB 1 2008 GAZ099-114-115-011300- CANDLER-EVANS-TATTNALL- 732 AM EST FRI FEB 1 2008 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY AND CANDLER COUNTY THROUGH 800 AM EST... AT 728 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR COLLINS...OR JUST NORTH OF REIDSVILLE... MOVING NORTHEAST AT 65 MPH. AREAS IN AND AROUND BELLVILLE...CLAXTON...COLLINS...HAGAN...MANASSAS AND REIDSVILLE WILL BE IMPACTED THROUGH 800 AM EST. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.